MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA 560 HEMATOLOGY SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA 560 HEMATOLOGY SYSTEM
Model Number ADVIA 560 HEMATOLOGY SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a discordant, falsely elevated hemoglobin result was obtained on a patient sample on an advia 560 hematology system (serial number: (b)(4)).Calibration and quality controls (qc) were acceptable on the day of the discordant, falsely elevated hemoglobin result.Siemens has requested the advia 560 hematology system instrument files from the affected instrument to investigate the issue.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely elevated hemoglobin result was obtained on a patient sample on an advia 560 hematology system (serial number: (b)(4)).The same sample was repeated for both total hemoglobin and cellular hemoglobin using an advia 2120i hematology system, both resulting lower.The repeat results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated hemoglobin result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2019-00232 on 09-jul-2019.Additional information (07-aug-2019): siemens further investigated the issue.Quality controls (qc) were within range at the time of the event.The samples were flagged with warning and interpretive flags, and the samples were rerun on an alternate system.The hyperchromic flag present should have triggered a review of the hemoglobin results by the laboratory.These flags are listed in the advia 560 operators guide, smn 11170869 rev.A, 2015-04, appendix b.Result code and conclusion code in section h6 were updated based on the additional information.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 560 HEMATOLOGY SYSTEM
Common Device Name
ADVIA 560 HEMATOLOGY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
511 benedict ave
tarrytown NY 10591
MDR Report Key8771321
Report Number2432235-2019-00232
Device Sequence Number11244227
Product Code GKZ
UDI-Device Identifier00630414601816
UDI-Public00630414601816
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K112755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 560 HEMATOLOGY SYSTEM
Device Catalogue Number11170842
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1